Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 2, 2018, 9:20 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 9:20 PM EDT (01:20 UTC)
- Expired
- Jun 2, 2018, 9:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WUUS52 KILM 030120
SVRILM
SCC043-051-030145-
/O.NEW.KILM.SV.W.0010.180603T0120Z-180603T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
920 PM EDT SAT JUN 2 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
East central Georgetown County in northeastern South Carolina...
Southeastern Horry County in northeastern South Carolina...
* Until 945 PM EDT.
* At 919 PM EDT, a severe thunderstorm was located over Forestbrook,
or over Myrtle Beach Airport, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
* Locations impacted include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Garden City, North Myrtle Beach Airport,
Murrells Inlet, Burgess, Hand, Barefoot Landing Area Of North
Myrtle Beach, Wampee, Forestbrook, Briarcliffe Acres, Atlantic
Beach, Waccamaw Community Hospital and Grand Strand Regional
Medical Center.
This includes the following highways...
SC Highway 31 between mile markers 5 and 22.
SC Highway 22 between mile markers 24 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 7922 3390 7876 3382 7867 3377 7877
3372 7884 3363 7894 3354 7902 3348 7909
TIME...MOT...LOC 0119Z 311DEG 11KT 3371 7895
HAIL...1.00IN
WIND...60MPH
$$
82 follow-up statements
402
WWUS52 KILM 030131
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
931 PM EDT SAT JUN 2 2018
SCC043-051-030145-
/O.CON.KILM.SV.W.0010.000000T0000Z-180603T0145Z/
Georgetown SC-Horry SC-
931 PM EDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EAST CENTRAL GEORGETOWN AND SOUTHEASTERN HORRY COUNTIES...
At 931 PM EDT, a severe thunderstorm was located over Myrtle Beach
Airport, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Garden City, North Myrtle Beach Airport, Murrells
Inlet, Burgess, Hand, Barefoot Landing Area Of North Myrtle Beach,
Wampee, Forestbrook, Briarcliffe Acres, Atlantic Beach, Waccamaw
Community Hospital and Grand Strand Regional Medical Center.
This includes the following highways...
SC Highway 31 between mile markers 5 and 22.
SC Highway 22 between mile markers 24 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 7922 3390 7876 3382 7867 3377 7877
3372 7884 3363 7894 3354 7902 3348 7909
TIME...MOT...LOC 0131Z 311DEG 11KT 3369 7892
HAIL...1.00IN
WIND...60MPH
$$
8868
WWUS52 KILM 030144
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
944 PM EDT SAT JUN 2 2018
SCC043-051-030153-
/O.EXP.KILM.SV.W.0010.000000T0000Z-180603T0145Z/
Georgetown SC-Horry SC-
944 PM EDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GEORGETOWN AND
SOUTHEASTERN HORRY COUNTIES WILL EXPIRE AT 945 PM EDT...
The severe thunderstorm which prompted the warning has weakened
and is moving offshore.
LAT...LON 3357 7922 3390 7876 3382 7867 3377 7877
3372 7884 3363 7894 3354 7902 3348 7909
TIME...MOT...LOC 0143Z 311DEG 11KT 3368 7891
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:13 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 8:13 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 813 PM EDT Sat Jun 2 2018 .SYNOPSIS... Above normal temperatures will prevail through Sunday, with showers and a few thunderstorms preceding a cold front Sunday night. Drier, and slightly cooler air will spread across region Monday into Tuesday. Hot daytime temperatures will return mid through late week, as an upper ridge expands from the west. && .NEAR TERM /THROUGH SUNDAY/... As of 800 PM Saturday...Convection has fought an h6-h4 dry layer all afternoon, remaining sub-severe, but almost severe at FLO just after 23z, registering a 49 kt wind gust there, as high downdraft CAPES were tapped in to. The dryish air in concert with diurnal cooling will bring a trend to mellower updrafts overall through evening, though outflows and mergers will allow updraft pulses. Surface boundary to the north shows a down-tick in convective strength as well. After 4z, little convection is expected over land, particularly with subsidence in wake of a short-wave adding another capping layer. As of 506 PM Saturday...Convective-intensity solutions vary among the HRRR, NSSL WRF, and SPC SREF models, but one concern into evening is high 'Downdraft CAPE' and dry mid-level air entrainment. As of yet though, the arid air has hindered updraft depth more than enhance the downdraft wind threat. As one marginally severe storm-merger cluster exits the coast off CHS and SAV, the focus will shift to the surface boundary dropping south across SE NC that will see convection fill in with near peak diurnal heating, and associated convergence. The dry layer aloft may limit intensity here as well, and diurnal cooling late, and an exiting short-wave, will likely end most convection before midnight. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...A cold front will move through Sun night into Mon morning. Convection ahead of the front will be on our doorsteps, just entering our western portions of our forecast area, Sun eve. Looks like the main shwr/tstm activity will begin early to late evening Sun moving from W-NW to E-SE across the area, with last of any showers moving off shore right around daybreak on Mon morning as front makes its way off shore. Pcp water initially near 1.6 inches will spike up to nearly 2 inches in convection through Sun eve/night, but will drop down close to an inch by Mon aftn and down less than inch by Mon eve in deep NW flow. Should be able to tap into into some elevated CAPE with convective indices showing best chance between 03 and 06Z inland, reaching the coast mainly after midnight. Monday will be dry and sunny with temps up between 85 and 90 most places. By Mon aftn, moisture profiles just show a thin layer right around 4 to 5k ft with some sct cu around. Dewpoint temps will drop down from near 70 Sun evening ahead of the front down between 60 and 65 Mon aftn with some 50s inland. This will be some of the driest air we've seen in a while. The 850 temps will drop about 5 to 6 degrees C between Sun eve and Mon eve. Overall a noticeable change in air mass with some relief in humidity. Temps will drop into the mid 60s for overnight lows Mon night. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 PM Saturday...An upper low across the Northeast states Tue will pivot offshore Wed. An upper trough will hang back and into the Southeast states through Thu. A vigorous shortwave will swing across the Northeast states late next week, finally taking the upper trough offshore of the East Coast Sat. At the surface, high pressure, subsidence, a fair amount of dry air and a capping inversion should make it difficult for showers and thunderstorms to develop Tue and will keep the forecast dry. A surface trough will move across the area Wed, but the dry air still looks formidable and the FA will be under the influence of NW flow. Did include a slight chance/small chance for showers and thunderstorms Wed/Wed night and into Thu with perhaps some cooler air upstairs helping to increase the instability as precipitable water values increase. Confidence in the forecast for Fri and Sat is still rather low, but given precipitable water values may continue to climb, a front to our S may be returning N and the flow aloft may still be NW, will show an increase in the probability for showers and thunderstorms as we head into next weekend. Highs will be in the 80s this period, coolest Tue. A few inland spots may still be near 90 beyond Tue. Lower dewpoints will allow low temps away from the beaches to drop into the 60s through mid week with Tue night being the coolest this period. As dewpoints rise late week and next weekend, minimums will be closer to the lower 70s. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 00Z...A good chance of VFR for this TAF valid period. A band of widely scattered showers from KFLO to W of KILM, is shifting south early this evening. Thunderstorms have occurred within this area but have so far been isolated and short-lived. Latest Hi-res forecasts indicate this activity will continue shifting S and may linger into mid-evening with KFLO most likely to be affected with showers/VCTS. Other stronger storms currently northwest of KILM/KLBT are associated with a cold front and are moving southeast. Hi-res forecasts still indicating these dissipating before reaching the northern terminals. So confidence is low KLBT/KILM would be affected attm. However, lingering showers however could affect KILM by late evening and possibly persist overnight. Another thing will need to watch for is the possibility outflows moving through the terminals this evening and overnight with shifting winds. Mos guidance indicates winds will continue to veer overnight and by tomorrow morning will be W-NW. A good amount of heating will occur Sunday morning, and by late morning/early afternoon the sea breeze will kick in and winds will become WSW-SW, a little more SSW at KCRE/KMYR. Extended Outlook...Mon-Thur, tempo MVFR/IFR possible in morning fog/stratus 09z-13z, or briefly in isolated showers and TSTMS. Otherwise VFR. && .MARINE... NEAR TERM /THROUGH SUNDAY/... As of 300 PM Saturday...Winds ahead of a cold front will increase to 15 to 20 knots tonight. Although a weak 9 sec SE swell will be present in the spectrum, significant seas will be dominated by a 3 to 4 ft 5 second period SW wind wave. This will drive wave heights to 2-4 ft, with locally higher seas possible late this evening before beginning to deamplify late tonight. SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Winds will veer from W-SW Sun night to N-NW as a cold front crosses the waters early Mon morning. May see a spike in winds right behind the front, but for the most part, winds will remain in the 10 to 15 kt range in an off shore flow through much of the period. Seas around 2 to 3 ft Sun eve may reach up to 3 to 4 ft mainly in the outer waters Mon morning as cold front moves off to the east. Winds and seas will diminish further through late Mon into Mon night with seas down less than 3 ft. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 300 PM Saturday...N winds will hold on into Tue with a SW flow returning ahead of a trough later Tue afternoon and Tue night. Winds should back to the NE during Wed night as an area of high pressure builds into the area, finally becoming easterly during Thu. Wind speeds will be 10 kt or less, except up to 12 kt or so Thu. Seas will be 2 ft or less through the period. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MJC NEAR TERM...MJC SHORT TERM...RGZ LONG TERM...RJD AVIATION...MRR MARINE...DRH/RJD/RGZ
Hazardous weather outlook, Jun 2, 4:07 PM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 407 PM EDT Sat Jun 2 2018 AMZ250-252-254-256-032015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 407 PM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056- 058-059-032015- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 407 PM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-032015- Inland New Hanover- 407 PM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Minor coastal flooding is possible along portions of the lower Cape Fear River with the overnight high tide. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jun 2, 8:04 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
804 PM EDT SAT JUN 2 2018
NCZ099-SCZ033-058-059-030045-
Columbus NC-Marion SC-Northern Horry SC-Central Horry SC-
804 PM EDT SAT JUN 2 2018
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN COLUMBUS...NORTHWESTERN
HORRY AND CENTRAL MARION COUNTIES UNTIL 845 PM EDT...
At 803 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Evergreen to near Gapway to near Rains.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Whiteville, Mullins, Horry, Tabor City, Loris, Chadbourn, Fair Bluff,
Boardman, Pee Dee Crossroads, Gapway, Brittons Neck, Rains,
Southeastern Community College, Williams, Galivants Ferry, Cherry
Grove, Sidney, Clarendon, Bayboro and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3429 7859 3378 7926 3404 7951 3407 7954
3410 7953 3411 7936 3429 7917 3425 7913
3431 7904 3436 7900 3438 7901 3440 7897
3444 7896
TIME...MOT...LOC 0003Z 287DEG 18KT 3437 7892 3414 7915 3407 7936
RGZLocal storm report, Jun 2, 8:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST FLORENCE 34.19N 79.72W
06/02/2018 M56 MPH FLORENCE SC ASOS
&&
EVENT NUMBER ILM1800042
ROSSSpecial weather statement, Jun 2, 8:30 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
830 PM EDT SAT JUN 2 2018
NCZ099-105-109-030045-
Inland Brunswick NC-Columbus NC-Inland Pender NC-
830 PM EDT SAT JUN 2 2018
...Gusts to 45 MPH Possible over far eastern Columbus County, and
very northern Brunswick County...
At 830 PM EDT, Doppler radar was tracking a strong thunderstorm
over Delco, or 12 miles northwest of Leland, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leland, Northwest, Sandyfield, Batarora, Freeman, The Borough,
Phoenix, Delco, Montague, Riegelwood and Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3422 7828 3438 7831 3440 7826 3441 7824
3445 7804 3423 7802
TIME...MOT...LOC 0028Z 261DEG 29KT 3432 7821
8Special weather statement, Jun 2, 8:46 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington NC
846 PM EDT SAT JUN 2 2018
NCZ099-030115-
Columbus NC-
846 PM EDT SAT JUN 2 2018
...GUSTS TO 45 MPH OVER SOUTHERN COLUMBUS COUNTY UNTIL
915 PM EDT...
At 847 PM EDT, Doppler radar was tracking a strong thunderstorm
near Clarendon, or 10 miles southwest of Whiteville, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bethel, Williams, Pireway, Nakina, Dulah, Old Dock, Mollie, Bughill,
Sidney and Crusoe Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3420 7854 3402 7862 3401 7864 3400 7864
3407 7879 3413 7887 3425 7881
TIME...MOT...LOC 0045Z 283DEG 19KT 3421 7882
8Special weather statement, Jun 2, 8:51 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington NC
851 PM EDT SAT JUN 2 2018
NCZ106>109-030115-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-
851 PM EDT SAT JUN 2 2018
...GUSTS TO 45 MPH POSSIBLE OVER NORTHERN NEW HANOVER AND
NORTHERN BRUNSWICK COUNTIES UNTIL 915 PM EDT...
At 851 PM EDT, Doppler radar was tracking strong thunderstorms
approaching Leland, moving east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Wilmington, Leland, Wrightsville Beach, North Masonboro Island, Rich
Inlet, Figure Eight Island, South Masonboro Island, Hampstead,
Topsail Beach, Hightsville, Cape Fear Community College North Campus,
Wilmington International Airport, Murrayville, Masonboro, Castle
Hayne, Phoenix, Scotts Hill, Ogden, Mayfaire and Wrightsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3427 7774 3411 7785 3415 7794 3420 7796
3419 7796 3417 7797 3422 7808 3434 7806
3433 7803 3434 7799 3437 7799 3437 7794
3436 7793 3437 7792 3436 7789 3438 7781
3435 7781 3432 7776 3439 7767 3440 7759
TIME...MOT...LOC 0049Z 271DEG 27KT 3431 7799
8Special weather statement, Jun 2, 9:10 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Wilmington NC 910 PM EDT SAT JUN 2 2018 SCZ032-039-030215- Williamsburg SC-Florence SC- 910 PM EDT SAT JUN 2 2018 ...GUSTS TO 45 MPH OVER SOUTHERN FLORENCE COUNTY... At 910 PM EDT, Doppler radar was tracking a strong thunderstorm NORTH OF Lake City, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake City, Cades, Hannah, Scranton and Lake City Community Hospital. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3376 7981 3394 7983 3399 7953 3373 7953 TIME...MOT...LOC 0108Z 268DEG 10KT 3385 7974 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:04 PM EDT | Special Weather Statement | ILM | Marion | 41 min |
| Jun 2, 9:10 PM EDT | Special Weather Statement | ILM | Florence | 65 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.